MAUDE Adverse Event Report: ZOLL CIRCULATION INC ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION INC ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a leak in the quattro catheter (lot 183530) was confirmed during functional testing.A pinhole leak was observed at the proximal end of the distal balloon during the functional pressure leak test.The probable root cause of the pinhole leak was a latent material defect.Visual inspection of the returned catheter was performed, and no physical damage was found on the catheter.Blood residue in the balloons and luered tubings was also observed.Functional leak test of the returned catheter was performed, and all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device.Upon pressurizing the catheter, a pinhole leak was observed at the proximal end of the distal balloon (2 cm away from the proximal end); thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the quattro catheter with lot 183530.
 
Event or Problem Description
Ivtm therapy was started for a patient after the quattro catheter (lot 183530) was placed on (b)(6) 23.The catheter was inserted smoothly on the first attempt.During the normothermia stage of therapy, pink blood tinge was noted in tubing and saline bag.The dwell time of the catheter is unknown.The site was using catheter for central line.Ivtm therapy was discontinued, and the catheter was removed.Therapy was performed for 12-16 hours before it was discontinued.The customer believes the leak was located at the second most proximal balloon.No impact or consequence on the patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key17549494
Report Number3010617000-2023-00695
Device Sequence Number6854765
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K072234
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot Number183530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown